MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0725
Medical Device Problem Codes Detachment Of Device Component (1104); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The device is implanted in the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization in the splenic artery using ruby coils.During the procedure, while attempting to advance a ruby coil through a px slim delivery microcatheter (px slim), the physician experienced resistance and subsequently, the ruby coil became stuck after being advanced 2/3 into the aneurysm.Therefore, the physician decided to remove it.However, upon retraction, the ruby coil unintentionally detached from the pusher assembly in the patient¿s body and the physician used a snare device to successfully remove the entire detached coil from the patient.While attempting to advance a new ruby coil through the same px slim, the physician experienced resistance and decided to retract the ruby coil.However, upon retraction, the ruby coil unintentionally detached from the pusher assembly within the px slim.The physician was able to securely push the detached coil into the aneurysm and the procedure ended at this point.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6599527
Report Number3005168196-2017-00820
Device Sequence Number802850
Product Code HCG
UDI-Device Identifier00814548012957
UDI-Public00814548012957
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/08/2023
Device Catalogue NumberRBY2C0725
Device Lot NumberF64826
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2017
Initial Report FDA Received Date05/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR
Patient Weight75